Aa
A
A
A
Close
Women's Health Community
65.5k Members
Avatar universal

Period won't stop

I started my period last week. It went on for the normal 5 days,stopped for a day . Now it's back again I have had it for almost 3 weeks now. I am very tired . Has it got something to do with the blood loss.
258 Responses
Avatar universal
Hi there
I would definitely go to the doctor about this to be examined.  Yes the fatigue can be from all the blood loss and possibly low iron.
Avatar universal
HI HITC HOW OLD ARE YOU?THIS MOST COMMONLY HAPPENS TO WOMEN WHO ARE IN THERE LATE 30's.YOU MIGHT HAVE FIBROIDS IN YOUR UTERUS.YOU NEED TO GO TO THE EMERGENCY ROOM IF YOU ARE FEELING WEAK AND FATIGUE,DON'T WAIT FOR A DOCTORS APPOINTMENT.WOMEN CAN BLEED TO DEATH FROM THIS.I SHOULD KNOW MY MOM ALL MOST DID.PLEASE SEEK MEDICAL ATTENTION AT ONCE.TAKE CARE OF YOUR SELF.TNT406
Avatar universal
I am only 21.
Avatar universal
HI YOU NEED TO BE TREATED NOW!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!NOT LATER!!!!!!!!!!!!!!!! PLEASE GO SEEK IT NOW!TNT406.
Avatar universal
You might want to get worked up for a bleeding disorder.  Von Willebrand's disease is common for females and can cause elongated periods.  Many can be controlled with birth control.
Avatar universal
Heather, Thanks for noting the chance of Von Willebrand's Disease. I never heard of it until my teenage daughter started her period and it just didn't stop. She was tested for EVERYTHING under the sun including Ultrasounds, bloodwork etc.. She was also tested for Von Willebrand's and was negative but for it as well. We to this day have NO idea why she has this problem. She has been on a number of different hormone therapies which have to be changes every few months when they stop working. Without the pills she would bleed non stop. This has been the case for almost 3 years now and she is a Junior in High School and thinking ahead to her future which hopefully will include children. She asked me recently if she will even be able to have children considering the fact that stopping the pills means she has a neverending period. I don't know what to tell her. We have been told so many times that her body will work it all out, but after several years, I am doubting their advice. She has an annual in November and I intend to push for more answers and not just a refill. Anyone else have a clue?
Avatar universal
Thanks for your advice. My period finally stopped a few days ago.
Avatar universal
I am 25 years old and have not been able to get my periods under control either. They just last forever. They used to hurt really bad too, but now they don't. The only thing that has ever made any sence that I have been told is that my hormones are not at the levels that they should be. (Maybe due to a low thyroid). Unfortunately I have been suffering through the periods without medication since October 2004 because I was hoping to get preg. I was told this was a possibility because the bleeding does not always correspond with ovulation. It is emotional to live like this, it is really depressing to wear a pad everyday. Please share any help that you find and I promise to do the same.

Jenny_is_busy***@****
Avatar universal
hey i am 17 years old and have been on my period for 3years non-stop it will be 4 years in january.The bleedin is light but i have a heavy week priod at the end of each month with gives me great discomfort n am constantly changin my pad and is hard when u ahve examinations.I have been prescribed many pills , taken the injection, none of which have had any effect.I have taken blood tests which do not show any worries, docotors have said the bleeding is not causing you a problem its jus an unwanted problem. i have had an internal check up and now have been booked in to have a IUS - hormonal intrauterine system. If anyone can help please do thank you x
Avatar universal
I AM 19 AND I HAVE RECENTLY GOT THE DEPO SHOT NOVEMBER 8 OF THIS YEAR. NEVER BEEN ON ANY TYPE OF BIRTH CONTROL.WELL I DIDNT GET MY PERIOD UNTIL  THE 14TH OF DECEMBER.IT WAS 5 DAYS LATE BUT I HAVE HAD IT SINCE. IT IS NOW THE 26TH OF DECEMBER.  AND ITS STILL GOING. DOES THIS MAYBE HAVE SOMETHING TO DO WITH THE SHOT?
Avatar universal
Yes it is because of the shot, I'm having the same problem.   I also took the shot in November 19 and started bleeding on December 10 haven't stop since then.  I'm not going back for my next shot, I rather go back to the pill or just use condoms. I have contacted my doctor and she told me that this is a side effect of the shot.  I have been going crazy trying to find out how to stop the bleeding myself but there really seems to be no way of controlling this.  I have read if you take Ibuprofen for 10 days or if you get your next shot earlier then you are scheduled, or if you start on the pill.  I have tried the Ibuprofen I have been taking 1000m a day and it has been 6 days now it has not stop, so I'm thinking of just riding it out and let it get out of my system on its own.  
Avatar universal
i was on the depo shot for about a year and i had the same promblem for about 6 months. im not off the shot and it started back up again. i have been on my period since sepetember. and it is now january. if anybody noes what to do please let me know.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.